MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507200BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
12/11/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.D4: udi: the product made prior to udi compliance date.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 36-year-old caucasian female patient underwent a primary breast augmentation with a 200cc mentor memorygel breast implant and experienced a rupture on the right side post-operatively, which was diagnosed with an office visit.As a result, the patient underwent explantation on (b)(6) 2024.
Additional Manufacturer Narrative
On december 17, 2024, the mentor failure analysis lab has received the device for evaluation.On december 20, 2024, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that the gel mod-rnd 200cc breast implant was found to have a tear on the posterior view measuring approximately 1.4 cm.Additionally, an area of shell abrasion was observed on the edges of the tear.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.On december 23, 2024, mentor received additional information regarding the patient's replacement device.It was reported that the patient's replacement device was a 170cc mentor memorygel breast implant (catalog number 3507170mc) with serial number (b)(6).Manufacturer¿s reference number: (b)(4).